The problems connected with Candida (Monilia) infections and especially those of the skin have come to the fore since the advent of the broad-spectrum antibiotics. The following report concerns a Candida carrier and his use of antibiotics.
Report of Case
A physician, age 45, complained of an itchy eruption of the left armpit which had been present for five days. The involved area, when first noted, was about 2.5 cm. in diameter. He had been applying Neosporin ointment* each morning for some five weeks as a deodorant. The use of the salve was discontinued when he became aware of the eruption, and 1% hydrocortisone (Hydrocortone) topical lotion † was applied. This relieved the itching fairly well, but the lesion continued to enlarge.
The past history was of interest. The patient had had a chronic sinusitis for about 15 years. Some seven years ago, on the advice of an
DUNCAN AG. Cutaneous Moniliasis: Report of a Case Occurring on Normal Skin Following an Antibiotic Ointment. AMA Arch Derm. 1957;76(4):434–436. doi:10.1001/archderm.1957.01550220042008
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: